MAUDE Adverse Event Report: ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CAPSULECLOSE SCORPION; ORTHOPEDIC MANUAL SURG INSTR
Model Number CAPSULECLOSE SCORPION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/04/2025, it was reported by a sales representative via (b)(4) that an ar-16992 capsuleclose scorpion tip broke off while attempting to pass suture through the capsule.This was discovered during a hip labral repair procedure with no patient harm reported.All fragments were retrieved from the patient safely and the case was completed successfully.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-16992 capsuleclose scorpion, batch 10642124, was received for investigation.Visual inspection confirmed that the tip of the tip-tube was fractured.Functional testing could not be performed due to the extent of the damage to the device tip.The most likely cause of the reported failure is user-related mechanical overstress of the device during use, including increased resistance from dense tissue or adverse device-tissue interaction during suture passage.The complaint allegation is confirmed based on the condition of the returned device.Refer to the investigation photographs.

Brand Name
CAPSULECLOSE SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23895416
Report Number1220246-2025-05814
Device Sequence Number12094649
Product Code LXH
UDI-Device Identifier00888867212688
UDI-Public(01)00888867212688(11)200217(10)10642124
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAPSULECLOSE SCORPION
Device Catalogue NumberAR-16992
Device Lot Number10642124
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown